Oklahoma, 2008Damaging Wind in Oklahoma, July 18, 2008
July 18, 2008 · NWS AMA · 1 event in 1 county or zone
Severe thunderstorms over the eastern Oklahoma Panhandle produced damaging winds during the early evening hours. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms over the eastern Oklahoma Panhandle produced damaging winds during the early evening hours. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 18, 1:47 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 18, 1:47 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
247 PM CDT FRI JUL 18 2008
.DISCUSSION...
SHOWERS AND STORMS ALREADY DEVELOPING IN THE UNSTABLE AIR MASS ACROSS
THE EASTERN CWA. SEVERAL SURFACE BOUNDARIES ARE SERVING AS FOCUS FOR THE
STORMS. UPPER LEVEL DISTURBANCE SEEN ON WATER VAPOR MOVED ACROSS
NORTHERN NEW MEXICO AND SOUTHERN COLORADO THROUGH MIDDAY TODAY. THIS
DISTURBANCE HAS INCREASED THE COVERAGE OF STORMS OVER THE MOUNTAINS
TODAY...AND THESE STORMS WILL LIKELY MOVE EAST AND SOUTHEAST INTO THE
PANHANDLES REGION THIS EVENING. THEREFORE...HIGH PRECIPITATION
CHANCES WERE INSERTED INTO THE FORECAST ESPECIALLY FOR THIS EVENING.
VERY DIFFICULT TO SAY EXACTLY WHO WILL GET RAIN AND WHO WILL NOT...
BUT FAVORED THE OKLAHOMA PANHANDLES WITH 60 POPS TONIGHT AS UPPER
DISTURBANCE SHOULD HELP MAINTAIN CONVECTION THROUGH THE OVERNIGHT
HOURS AS IT PUSHES EAST AND THEN SOUTH. DO NOT SEE MUCH POTENTIAL FOR
SEVERE WEATHER AT ALL... BUT HEAVY RAIN WILL CERTAINLY BE A
POSSIBILITY WITH HIGH MOISTURE CONTENT OF THE AIR AND SLOW MOVEMENT
OF STORMS. ANY STORMS FORMING AND PERSISTING ALONG BOUNDARIES COULD
LEAD TO FLOODING OR FLASH FLOODING.
AFTER THIS ROUND OF RAINFALL THERE IS NO MORE MENTION OF RAIN IN THE
FORECAST. UPPER RIDGE PUSHES EAST AND STRENGTHENS OVER THE HIGH
PLAINS ON SATURDAY...BRINGING HOT TEMPERATURES AND SQUELCHING MOST
THUNDERSTORM ACTIVITY. HOT TEMPERATURES CONTINUE FOR SUNDAY AS RIDGE
SLOWLY DRIFTS TO THE EAST. FURTHER OUT INTO THE EXTENDED FORECAST...
UPPER RIDGE TENDS TO BROADEN OUT A BIT AND LOSE SOME OF ITS STRENGTH.
STILL NO OBVIOUS RAIN CHANCES IN THE EXTENDED...BUT TEMPERATURES MAY
NOT BE AS HOT NEXT WEEK AS THEY WILL BE THIS WEEKEND. MODELS CONTINUE
TO SHOW A NEW SOLUTION EACH DAY FOR WHAT THE UPPER RIDGE WILL DO IN
THE EXTENDED...SO DID NOT MAKE ANY MAJOR CHANGES TO THE CURRENT
FORECAST. STAYED CLOSE TO MAVMOS AND MEXMOS TEMPERATURES THROUGH
THE ENTIRE FORECAST.
KIMBLE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 67 93 66 95 65 / 40 5 5 5 5
BEAVER OK 67 99 68 103 68 / 50 5 5 5 5
BOISE CITY OK 65 94 65 96 64 / 50 5 5 5 5
BORGER TX 69 95 70 100 72 / 50 5 5 5 5
BOYS RANCH TX 68 94 65 98 64 / 50 5 5 5 5
CANYON TX 67 93 63 95 63 / 40 5 5 5 5
CLARENDON TX 69 96 69 97 67 / 40 5 5 5 5
DALHART TX 65 94 61 97 62 / 50 5 5 5 5
GUYMON OK 67 98 67 102 66 / 60 5 5 5 5
HEREFORD TX 65 91 62 94 63 / 40 5 5 5 5
LIPSCOMB TX 69 97 68 100 69 / 50 5 5 5 5
PAMPA TX 69 94 69 96 70 / 40 5 5 5 5
SHAMROCK TX 70 96 70 98 70 / 40 5 5 5 5
WELLINGTON TX 70 96 70 98 70 / 40 5 5 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
15/13
Hazardous weather outlook, Jul 18, 12:00 PM CST, 5 hours 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUL 18 2008
OKZ001>003-TXZ001>020-191100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT FRI JUL 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SEVERAL
SURFACE BOUNDARIES COUPLED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL
HELP TO PRODUCE THE STORMS. ANY STORMS THAT FORM SHOULD REMAIN BELOW
SEVERE LEVELS. HOWEVER...DUE TO THE SLOW MOVEMENT OF THE STORMS...
HEAVY RAINFALL WILL BE POSSIBLE WHICH COULD LEAD TO FLOODING OR FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
GOEHRING
In the hours before
Special weather statement, Jul 18, 1:38 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
238 PM CDT FRI JUL 18 2008
OKZ001-002-TXZ001-002-182030-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
238 PM CDT FRI JUL 18 2008
...LINE OF STRONG THUNDERSTORMS IN SOUTHERN CIMARRON...SOUTHWESTERN
TEXAS AND NORTHWESTERN DALLAM COUNTIES...
AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES EAST OF KEYES TO 5 MILES
NORTH OF TEXLINE MOVING SOUTHEAST AT 5 MPH.
GUSTY WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.
VERY HEAVY RAIN WAS FALLING ALONG AND JUST SOUTHEAST OF U.S.
HIGHWAY 56.
PONDING OF WATER ON ROADS AND MINOR FLOODING OF LOW SPOTS WILL BE
POSSIBLE.
PEOPLE IN SOUTHERN CIMARRON...SOUTHWESTERN TEXAS AND NORTHWESTERN
DALLAM COUNTIES...INCLUDING THE CITY OF BOISE CITY...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY.
LG
Special weather statement, Jul 18, 1:52 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT FRI JUL 18 2008
OKZ001-182015-
CIMARRON OK-
252 PM CDT FRI JUL 18 2008
...STRONG THUNDERSTORM IN CENTRAL CIMARRON COUNTY...
AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTH OF BOISE CITY. THE STORM WAS NEARLY
STATIONARY.
UP TO ONE HALF INCH SIZE HAIL...WINDS AROUND 50 MPH AND HEAVY
RAINFALL WITH RATES OF 2 INCHES AN HOUR ARE POSSIBLE.
PEOPLE IN CENTRAL CIMARRON COUNTY...INCLUDING THE CITY OF BOISE
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
LG
Special weather statement, Jul 18, 1:58 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
258 PM CDT FRI JUL 18 2008
TXZ014-182100-
GRAY TX-
258 PM CDT FRI JUL 18 2008
...STRONG THUNDERSTORMS IN GRAY COUNTY...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 5 MILES NORTH OF LEFORS AND 7 MILES SOUTH OF
PAMPA. THE STORMS WERE NEARLY STATIONARY.
STRONG WINDS AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.
RAINFALL RATES OF 2 INCHES AN HOUR WILL BE LIKELY WITH THESE STORMS.
BE ALERT FOR PONDING OF WATER ON ROADS AND MINOR FLOODING OF LOW
SPOTS AND DITCHES.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LG
Special weather statement, Jul 18, 2:40 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
340 PM CDT FRI JUL 18 2008
TXZ013-014-182145-
CARSON TX-GRAY TX-
340 PM CDT FRI JUL 18 2008
...STRONG THUNDERSTORMS IN CARSON AND GRAY COUNTIES...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF PANHANDLE AND BETWEEN
LEFORS AND LAKE MCCLELLAN. THE STORMS WERE NEARLY STATIONARY.
VERY HEAVY RAINFALL AND STRONG WINDS ARE POSSIBLE WITH THESE STORMS.
RAINFALL RATES OF ONE TO TWO INCHES AN HOUR MAY CAUSE MINOR FLOODING
OF CREEKS...LOW SPOTS AND POOR DRAINAGE AREAS.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LG
Special weather statement, Jul 18, 3:28 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT FRI JUL 18 2008
TXZ001-182230-
DALLAM TX-
428 PM CDT FRI JUL 18 2008
...STRONG THUNDERSTORM IN WESTERN DALLAM COUNTY...
AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF TEXLINE. THIS STORM IS NEARLY
STATIONARY.
HAIL UP TO ONE HALF INCH IN DIAMETER...WIND GUSTS AROUND 50 MPH AND
VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.
PEOPLE IN WESTERN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
JOHNSON
Thunderstorm Wind, Beaver
- When
- July 18, 5:05 PM CST
- Where
- Beaver County, 5 mi NE of Turpin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Emergency Manager
- Coordinates
- 36.921, -100.816
The Beaver County Emergency Manager reported thunderstorm wind damage to a home four miles south on U.S. Highway 83 at the Oklahoma and Kansas state line...and then three miles to the east and then one quarter of a mile to the north. Damage was reported to be on the north and west sides of the home. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Maine, July 18, 20082 deaths · 1 event
- Tornadoes and Hail in Vermont, July 18, 2008$775,000 · EF1 · 21 events
- Hail and Damaging Winds in New York, July 18, 2008$320,000 · 60 kt wind · 9 events
- Lightning Strike in New Hampshire, July 18, 2008$200,000 · 1 event
- Damaging Winds in Massachusetts, July 18, 2008$54,000 · 52 kt wind · 11 events
- Hail and Damaging Winds in Maine, July 18, 20081.25 in hail · 34 events
- Hail and Damaging Winds in New Hampshire, July 18, 20082 in hail · 33 events
- Hail and Damaging Winds in New York, July 18, 20082 injured · 1 in hail · 14 events
- Flooding in Iowa, July 18 to 24, 2008$30,000 · 2 events
- Hail and Damaging Winds in South Dakota, July 18 to 19, 20081.75 in hail · 24 events
- Hail and Damaging Winds in South Dakota, July 18, 20081.75 in hail · 17 events
- Flash Flooding in Colorado, July 18, 2008$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 128612.